Affordable Access

Possible ergotamine-caffeine-associated delirium.

Authors
  • Gulbranson, Scott H
  • Mock, Roy E
  • Wolfrey, Jeffrey D
Type
Published Article
Journal
Pharmacotherapy
Publication Date
Jan 01, 2002
Volume
22
Issue
1
Pages
126–129
Identifiers
PMID: 11794425
Source
Medline
License
Unknown

Abstract

An elderly patient with a history of chronic migraine was hospitalized with systolic hypertension and significant mental status changes, including increasing confusion, combative behavior, and remarkably detailed auditory hallucinations of several weeks' duration. Daily increased consumption of a product containing ergotamine 1 mg and caffeine 100 mg coincided with both onset and increasing severity of symptoms. To our knowledge, this is the first case reported in the contemporary literature of severe mental status changes and hallucination possibly due to ergotamine-caffeine.

Report this publication

Statistics

Seen <100 times